Alert archive / Wisconsin / Wind Advisories in 2005

Wind Advisory 3, NWS Milwaukee, WI

November 16, 200520 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Nov 16, 2005, 4:01 AM CST for 20 counties in Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 4:01 AM CST (10:01 UTC)
Expired
Nov 16, 2005, 2:20 PM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 161001
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST WED NOV 16 2005

...STRONG GUSTY WINDS IN WAKE OF DEPARTING SURFACE LOW
PRESSURE...

.SURFACE LOW PRESSURE CONTINUES TO DEEPEN AS IT MOVES AWAY TO THE
NORTHEAST OF WISCONSIN. A TIGHTENING SURFACE PRESSURE GRADIENT
ACROSS THE STATE...AS WELL AS A DOWNWARD TRANSFER OF MOMENTUM FROM
ALOFT AS COLD AIR STREAMS INTO THE REGION...WILL INCREASE WEST
WINDS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TO 25 TO 35
MPH...WITH GUSTS TO 45 MPH.

THE WINDS ARE NOT EXPECTED TO EASE UNTIL LATE THIS AFTERNOON AND
INTO THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE
WESTERN GREAT LAKES.

WIZ046-047-051-052-056>060-062>072-161815-
/O.NEW.KMKX.WI.Y.0003.051116T1001Z-051117T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
401 AM CST WED NOV 16 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG SUSTAINED WEST WINDS BETWEEN 25 TO 35 MPH...WITH GUSTS TO 45
MPH...ARE EXPECTED TO AFFECT SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THROUGH THE DAYTIME HOURS TODAY. THE WINDS WILL SLOWLY
DIMINISH FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND
EVENING.

A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE
YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE
OUTDOORS.

$$

REM
2 follow-up statements
000 
WWUS73 KMKX 161735
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 AM CST WED NOV 16 2005

...STRONG GUSTY WINDS IN WAKE OF DEPARTING SURFACE LOW PRESSURE...

.SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT MOVES INTO
SOUTHERN CANADA THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT
ACROSS THE STATE...AS WELL AS A DOWNWARD TRANSFER OF MOMENTUM FROM
ALOFT AS COLD AIR STREAMS INTO THE REGION...WILL INCREASE WEST
WINDS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TO 25 TO 35
MPH...WITH GUSTS TO 45 MPH.

THE WINDS ARE EXPECTED TO EASE LATE THIS AFTERNOON AND INTO THIS
EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE WESTERN
GREAT LAKES.

WIZ046-047-051-052-056>060-062>072-170000-
/O.CON.KMKX.WI.Y.0003.000000T0000Z-051117T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1135 AM CST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SUSTAINED WEST WINDS BETWEEN 25 TO 35 MPH...WITH GUSTS TO
45 MPH...ARE EXPECTED TO AFFECT SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THROUGH THE DAYTIME HOURS TODAY. THE WINDS WILL SLOWLY
DIMINISH FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND
EVENING.

A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE
YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE
OUTDOORS.

$$
000 
WWUS73 KMKX 162020
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CST WED NOV 16 2005

...STORM SYSTEM CONTINUES TO PULL AWAY...

.GUSTY WEST WINDS WILL CONTINUE INTO THE EVENING HOURS AT 15 TO
30 MPH.

WIZ046-047-051-052-056>060-062>072-162130-
/O.CAN.KMKX.WI.Y.0003.000000T0000Z-051117T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
220 PM CST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WIND ADVISORY. 

$$
COLLAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:50 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 16, 3:50 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CST WED NOV 16 2005

.DISCUSSION...FORECAST FOCUS IS ON WINDY CONDITIONS TODAY.

SCT LGT PCPN OVER ALL OF CWA HAS TURNED OVER TO SNOW AS
THICKNESSES COLLAPSE IN WAKE OF DEPARTING LOW.

HAVE ISSUED A WIND ADVISORY FOR ENTIRE CWA UNTIL 00Z THURSDAY.
POTENT SFC LOW CONTINUES TO DEEPEN AS 150-160 KT UPR JET HAS
CLOSED OFF MID LVL TROF. 3 HRLY PRES RISES IN WAKE OF SFC LOW OF 3
TO 4 MB AS SFC GRADIENT CONTINUES TO TIGHTEN. MAIN SHOT OF CAA
STILL TO DROP ACROSS WRN GRT LAKES TODAY...WITH BUFKIT SNDGS
SHOWING MIX OUT TO 40 KTS+ AT 900 MB.

CYCLONIC FLOW TO HOLD OVER CWA TODAY WITH LGT PCPN IN COMMA HEAD
STILL TO PASS THRU. WILL KEEP SCT SNOW IN FOR MORNING HOURS AND
FLURRIES THRU 00Z UNTIL SHEAR ZONE PASSES EAST OF CWA.

CLEARING SKIES AND WINDS SLOWLY EASING ALONG WITH -16 TO -18C 850
TEMPS WILL ALLOW TEMPS TO FALL INTO THE TEENS TONIGHT...WITH THE
LOWEST TEMPS OVER THE 1 TO 3 INCH NEW SNOW COVER IN FAR WRN
CWA...WITH COLD TEMPS LINGERING INTO THURSDAY.

SERIES OF WAVES TO AFFECT SRN WI OVER THE NEXT FEW DAYS WILL HELP
MODERATE TEMPS A BIT. ISENTROPIC LIFT AHEAD OF NEXT WAVE WILL
BRING CHC OF LGT SNOW OR FLURRIES TO CWA THURSDAY NIGHT. MIXING
RATIOS OF ONLY 1 G/KG AND FAST MOVEMENT OF WAVE ZIPS LOWER COND
PRES DEFICITS THRU RGN TOO QUICKLY FOR MUCH IN THE WAY OF
ACCUMULATIONS.

850 TEMPS WARM AHEAD OF THIRD WAVE MAY CHANGE LGT SNOW EARLY INTO
A RAIN/SNOW MIX...OR ALL RAIN SATURDAY AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ046-WIZ047-
WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

&&

09/09
Hazardous weather outlook, Nov 15, 11:15 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CST TUE NOV 15 2005

WIZ046-047-051-052-056>060-062>072-161015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1115 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

OCCASIONAL LIGHT SNOW IS EXPECTED ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THROUGH LATE TONIGHT.  ADDITIONAL SNOWFALL WILL
REMAIN LIGHT...UP TO ONE INCH.

STRONG WEST WINDS OF 15 TO 30 MPH WILL DEVELOP ACROSS THE AREA LATE
TONIGHT.  THESE STRONG WINDS WILL PULL BELOW FREEZING TEMPERATURES
ACROSS THE REGION.  THESE COLD TEMPERATURES WILL CONTRIBUTE TO
DEVELOPING SLIPPERY SPOTS AND STRETCHES ON ALREADY WET ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS REACHING 40 MPH ARE
EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER
SNOWFALL AND MEASURED WIND SPEED OBSERVATIONS ARE APPRECIATED.

LMZ643>646-665-161015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1115 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT FOR SOUTHWEST GALES
TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING WILL CONTINUE ON WEDNESDAY. SMALL CRAFT ADVISORIES
WILL BE LIKELY FOR WEDNESDAY NIGHT...THEN AGAIN FRIDAY AND
SATURDAY...AND POSSIBLY AGAIN BY MONDAY.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:54 PM CSTWinter Weather AdvisoryMKXColumbia, Green Lake, Iowa, Marquette, Sauk4 hr

Nearby

Wind Advisories in Wisconsin, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.